W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
RLT281416 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Codes |
Renal Failure (2041); Obstruction/Occlusion (2422)
| Date of Event |
01/07/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy dates: aspirin, feldene, keflex, levothyroxine, lexapro, multivitamin, narcan, norco, toprol xl, tricor, vitamin d3, zocor.(b)(4).There appears to be a left accessory renal artery and a main left renal artery on the pre-implantation cta dated on b)(6) 2021.Average aortic neck diameters in the 15mm distal to the lowest renal artery (main left renal artery) appear to range from 21.2mm ¿ 22.9mm.Maximum aortic diameters appear to range from 22.6mm - 24.0mm.The length from the main left renal artery to the proximal aneurysm sac appears to be ~24mm, by centerline.Average diameters of the aorta, distal to the proximal landing zone, to the aneurysm sac appear to range from 22.0mm ¿ 23.0mm.Maximum aortic diameters appear to range from 23.8mm ¿ 24.9mm.Average aortic diameters in the 15mm distal to the superior mesenteric artery appear to range from 21.8mm ¿ 22.8mm.Maximum aortic diameters appear to range from 21.8mm ¿ 23.6mm.Average aortic neck diameters in the 15mm distal to the celiac artery appear to range from 23.0mm ¿ 23.9mm.Maximum aortic diameters appear to range from 23.1mm ¿ 25.5mm.Comparison axial images from (b)(6) 2021 and (b)(6) 2022 (non-contrast ct) appear to show that, on the (b)(6) 2022 timepoint, there appears to be close to circumferential device at the level of the superior mesenteric artery.There appears to be circumferential device at the level of the left accessory renal artery.There appears to be circumferential device at the level of all the renal arteries.Intra-operative angiogram imaging dated (b)(6) 2022 appears to show: 13:36:14- image shows a non-deployed proximal end of the device, in the aorta, just distal to the level of the visualized splenic artery.The less opaque renal arteries appear distal to the proximal end of the device.13:48:22- images show the proximal device to be expanded with the ipsilateral limb, that extends into the right common iliac, appears to be constrained.There appears to be filling in the hepatic and splenic arteries.13:56:55- the ipsilateral limb appears to be deployed.There appears to be flow through the expanded limb.Ballooning of the implanted devices at multiple levels between 14:00:55 to 14:04:56.14:07:47- there appears to be flow in the hepatic and splenic arteries and through the implanted devices.No flow is visualized in the renal arteries.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, improper component placement and renal artery occlusion, insufficiency, and/or failure.
Event or Problem Description
On (b)(6) 2022, the patient underwent endovascular treatment of an infrarenal abdominal aortic aneurysm (evar) using gore® excluder® aaa endoprostheses.It was reported that the completion angiogram showed good position of the device and filling of both renal arteries and hypogastric arteries.The patient was reportedly sent to the recovery room in stable condition.On (b)(6) 2022, new acute kidney injury suspicious for renovascular hypertension was reported.It was reported that the acute kidney injury may be related to contrast induced nephropathy and/or renal ischemia related to covering a right accessory renal artery.It was noted that, upon further review of imaging, there was concern for intraoperative coverage of the bilateral renal arteries.It was reported that the physician discussed options for subsequent care with the patient.It was noted that the patient did not wish to proceed with reintervention on the implanted device and instead opted for placement of a hemodialysis (hd) catheter.The hd catheter was placed on the same day at the patient's bedside using ultrasound guidance.Later on (b)(6) 2022, it was reported that the patient experienced significant hypertension, back pain, nausea, vomiting, and oliguria/anuria with creatinine of 3.0.It was again noted in the patient's medical records that there was substantial concern regarding placement of the gore device.On (b)(6) 2022, it was reported that the patient remained critically ill with acute renal failure and pulmonary edema after occlusion of the renal arteries during the evar procedure.Later on the same day a tunneled right internal jugular vein 19-centimeter 14.5-french curved hemodialysis catheter was placed.On (b)(6) 2022, it was reported that the patient was still experiencing a postoperative course complicated by covering of bilateral renal arteries and resultant acute renal insufficiency leading to fluid overload and renovascular hypertension with noted subsequent anuria and uncontrolled hypertension.On (b)(6) 2022, it was reported that, upon further review, the trunk-ipsilateral leg component was occluding both renal arteries.The reported impression was end stage renal disease (esrd) with a plan to complete vein mapping.On (b)(6) 2022, an ultrasound of the patient's bilateral renal arteries with bladder and doppler evaluation of the kidneys was performed.The ultrasound concluded that the patient's renal arteries were incompletely visualized and that renal artery stenosis could not be excluded.It was further reported that the peak systolic velocities in the patient's right renal artery were below normal, which was of unknown significance.Later on (b)(6) 2022, it was reported that, due to esrd in the setting of renal ischemia after confirmation of renal artery occlusion by the trunk-ipsilateral leg component, it was the physician's impression that the patient would not regain recovery and would be dialysis dependent permanently.It was further reported that transplant options and home therapy would be considered.On (b)(6) 2022, it was reported that a ct of the patient's abdomen and pelvis was performed without intravenous contrast.It was noted that the evaluation was limited due to the lack of intravenous contrast.The native aneurysm above the bifurcation reportedly measured 5.5 x 4.8 cm.It was noted that a similar level on the prior exam measured 5.5 x 5.0 cm.It was reported that the patient was discharged on (b)(6) 2022 with pain well controlled and discharge orders of dialysis and general surgery follow up.